Do birth control pills cause swollen breasts?

Written by cindi pearce
  • Share
  • Tweet
  • Share
  • Pin
  • Email
Do birth control pills cause swollen breasts?
(http://www.healthline.com/sw/kbk-breast-lumps)

It is very possible that birth control pills (oral contraceptives) will make your breasts swell and become bigger. It is also possible that the pill will make your breasts sensitive and tender, although it differs for every woman. Whenever you introduce a synthetic hormone into your body, it can impact your breasts and now they feel and how they look.

Other People Are Reading

Oestrogen

If you are naturally overproducing the hormone oestrogen right before your period, this is called oestrogen dominance, according to Isoflavones.info. This can result in swollen, sore breasts. If you are taking a pill that also contains oestrogen, you will likely have the same result.

Fluctuating Hormones

According to Healthline.com, a woman's breasts are constantly changing due to hormones. Sometimes they will feel lumpier; at other times, they may feel bigger, smoother or firmer. These transformations occur because of hormonal fluctuations and are nothing to be concerned about.

Water Retention

<p>Organizedwisdom.com explains that some women might like having bigger breasts as the result of taking the pill, whereas others may object. However, there is a good chance that your breasts will swell and become at least slightly bigger when taking oral contraceptives, so be prepared for this reality. Additionally, the hormones in the birth control pills may cause you to retain water and gain weight, which can add to the size of your breasts.

It All Depends ...

The degree to which your breast size increases has to do with the type of birth control pill that you are using. The hormones that are in oral contraceptives are progestin and oestrogen. This may initially increase your breast size but the swelling may go away after a few cycles on the pill. As noted earlier, water retention or oedema (swelling) can be caused by oral contraceptives and this can make the breasts feel and look larger. Progesterone and oestrogen, in the birth control pill, can actually result in breast tissue growth. Frequently, whether the increase in size is due to the hormones or water retention, a woman may experience breast tenderness (mastalgia) and sensitivity and even tingling.

Consult With Your Doc

If the swollen breasts are causing you great discomfort, discuss it with your doctor. Perhaps your birth control pill can be changed to another prescription that will reduce your swollen breasts and the corresponding discomfort.

Don't Miss

Filter:
  • All types
  • Articles
  • Slideshows
  • Videos
Sort:
  • Most relevant
  • Most popular
  • Most recent

No articles available

No slideshows available

No videos available

By using the eHow.co.uk site, you consent to the use of cookies. For more information, please see our Cookie policy.